Electronic Communications in Probability

Large deviations for the local times of a random walk among random conductances

Wolfgang König, Michele Salvi, and Tilman Wolff

Full-text: Open access

Abstract

We derive an annealed large deviation principle for the normalised local times of a continuous-time random walk among random conductances in a finite domain in $\mathbb{Z}^d$ in the spirit of Donsker-Varadhan [DV75-83]. We work in the interesting case that the conductances may assume arbitrarily small values. Thus, the underlying picture of the principle is a joint strategy of small values of the conductances and large holding times of the walk. The speed and the rate function of our principle are explicit in terms of the lower tails of the conductance distribution. As an application, we identify the logarithmic asymptotics of the lower tails of the principal eigenvalue of the randomized negative Laplace operator in the domain.

Article information

Source
Electron. Commun. Probab., Volume 17 (2012), paper no. 10, 11 pp.

Dates
Accepted: 18 February 2012
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465263143

Digital Object Identifier
doi:10.1214/ECP.v17-1820

Mathematical Reviews number (MathSciNet)
MR2892409

Zentralblatt MATH identifier
1247.60064

Subjects
Primary: 60G50: Sums of independent random variables; random walks
Secondary: 05C81: Random walks on graphs 60J55: Local time and additive functionals 60F10: Large deviations

Keywords
continuous-time random walk random conductances randomized Laplace operator large deviations Donsker-Varadhan rate function

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

König, Wolfgang; Salvi, Michele; Wolff, Tilman. Large deviations for the local times of a random walk among random conductances. Electron. Commun. Probab. 17 (2012), paper no. 10, 11 pp. doi:10.1214/ECP.v17-1820. https://projecteuclid.org/euclid.ecp/1465263143


Export citation

References

  • Berger, N.; Biskup, M.; Hoffman, C. E.; Kozma, G. Anomalous heat-kernel decay for random walk among bounded random conductances. Ann. Inst. Henri Poincaré Probab. Stat. 44 (2008), no. 2, 374–392.
  • Barlow, M. T.; ÄŒerný, J. Convergence to fractional kinetics for random walks associated with unbounded conductances. Probab. Theory Related Fields 149 (2011), no. 3-4, 639–673.
  • Barlow, M. T.; Deuschel, J.-D. Invariance principle for the random conductance model with unbounded conductances. Ann. Probab. 38 (2010), no. 1, 234–276.
  • Bingham, N. H.; Goldie, C. M.; Teugels, J. L. Regular variation. Encyclopedia of Mathematics and its Applications, 27. Cambridge University Press, Cambridge, 1989. xx+494 pp. ISBN: 0-521-37943-1
  • Biskup, M.; Prescott, T. M. Functional CLT for random walk among bounded random conductances. Electron. J. Probab. 12 (2007), no. 49, 1323–1348.
  • Dembo, A.; Zeitouni, O. Large deviations techniques and applications. Second edition. Applications of Mathematics (New York), 38. Springer-Verlag, New York, 1998. xvi+396 pp. ISBN: 0-387-98406-2
  • Donsker, M. D. and Varadhan, S. R. S. Asymptotic evaluation of certain Markov process expectations for large time, I–IV, Comm. Pure Appl. Math. 28, 1–47, 279–301 (1975), 29, 389–461 (1979), 36, 183–212 (1983). smallskip
  • Fontes, L. R. G.; Mathieu, P. On symmetric random walks with random conductances on ${\Bbb Z}^ d$. Probab. Theory Related Fields 134 (2006), no. 4, 565–602.
  • Gärtner, J. On large deviations from an invariant measure. (Russian) Teor. Verojatnost. i Primenen. 22 (1977), no. 1, 27–42.
  • Mathieu, P. Quenched invariance principles for random walks with random conductances. J. Stat. Phys. 130 (2008), no. 5, 1025–1046.